t3 with citalopram help please!!

i was put on an small dosage of t3 by my cooperative dr.i get it from amerca but really expensive.inwas put on 5mcg morning and 5 mcg at night.i notice that when taken with the ssri in feel spaced out and sleepy.i m taking now 10 morming 10 afternoon i do motice that i feel better in my self but feel tired.i know t3 augments the effect of ssri .how can i refuced the ssri in a way that i can know the true effect of t3?

13 Replies

  • Extreme sleeping on citalopram was what made me give it up. I was only able to stay awake for about 8 hours a day. I had even less of a life than normal. I wasn't on thyroid medication at the time, nor did I realise I had a thyroid problem. I was ill with other, non-thyroid, issues at the time as well. The citalopram actually made me more depressed. It was a disaster for me from every point of view.

    I no longer take SSRIs or prescribed anti-depressants. Instead I take 5-HTP which is an over-the-counter supplement, which can easily be bought from supplement shops and online. Look on Amazon for reviews. It is very popular. I take 50mg 5-HTP bought from Holland & Barrett i.e. 1 tablet per day, taken about an hour before bed. It works wonders for me, so I have no urge at all to experiment with the brand. Some people take lots more than I do, and on rare occasions when I'm feeling down I will add an extra one taken a few hours before my normal dose.

    For my thyroid I'm currently taking T3 only, and I'm still not at my final dose.

    Anti-depressants of any kind can't be mixed, so if you want to stick with your prescribed meds, then please ignore this post.

    I'm not sure if this post is even remotely helpful. But at least it gives you another possibility to consider in the future.

    Good luck. :)

  • thank you human i was put on ssri with lirazepan amd ot worked but i tried to give up and felt awful again. i want to do natural root but unfurtunately ssri cam not be mixed with 5htp . thanks

  • Anuska, the only way to know is to stop the SSRI. You shouldn't stop it suddenly, it should be weaned off by reducing dose over a few weeks, ideally under the supervision of your physician. T3 can have a very beneficial effect on low mood and depression.

  • thank you for that.i already know that i have tried to cutt down 4 times woth no sucess.i have a dr but i

    know more than her about ssri.i have been anle to reduce from 30 to 20 very slowly but i want to know what people felt when they where on ssri and t3.

  • Anuska, I was on Sertraline before I was on T3, while I was on T3 and have since stopped taking Sertraline. It didn't make any difference to how much T3 I needed or how I felt. I think the T3 improved mood and depression so I no longer needed the Sertraline.

  • that is good did you feel a bit sleepy while on both?how much t3 do you take and how long did it take u to give up?

  • Anuska, None of the antidepressants I've taken in the last few years have made me sleepy. I used to take them at bedtime in the hope they would. I didn't follow recommended advice which is to wean off by halving the SSRI dose every couple of weeks until on the minimum available dose and then to take that alternative days for a couple of weeks before stopping. I was fortunate not to experience withdrawal or ill effects.

    I'm thyroidless so on T3 only I was on 60mcg daily. Now I'm on 100mcg T4 + 30mcg T3.

  • Have you been diagnosed with a thyroid gland dysfunction or are they treating you with citalopram for depression plus a little T3?

  • hi shaws i was diagnosed with inititial autoinmune thyroudtis with autoiune 100. my antibodies are cero now but my alternative dr wants to tried t3as i have been on citalopram for almost 5 years. i take 25 mcg of t4and initially 10 t3 but i hAve increased to 10 and 10.my sister has a lots if antibodies and dies not suffer like me.she eats everything and i clean my diet to no duary gluten sugar and processed food.my diet is plant based and im doung a lot if juicing as well.

  • Anuska, if you don't eat meat, fish and eggs you should have your B12 tested. B12 cannot be obtained from plant foods. Vegetarians are often low or deficient in B12 and low B12 is common in hypothyroid patients. Depending on the level of deficiency you may need loading injections to replace B12 levels and after that will need to supplement B12 via sublingual lozenges, spray or patches.


  • i eat meat and fish and eggs ams my vit b12 is 600 my alternative dr gave me some injections if meticobalAmin to do myself they dontake feel any different.im not defficient amd take it sublimgually as well

  • That's good that he is trying T3 and I assume to gradually reduce your citalopram. Seeing you've had thyroiditis and antibodies I think you will feel much better. He should gradually increase your dose until you feel very well. You are taking 20mcg of T3 approx equal to around 80mcg levo plus 25mcg levo - total 105mcg levo, so I think you will need a bit more until your symptoms go.

    I hope you feel better soon.

  • it is very possible that your symptoms are due to hashi's. You had antibodies at one time, which means you have it! The immune system can become so weak, over time, that it cannot produce anti bodies..this is not a good thing either. I don't think you have had proper thyroid testing to determine if you are hypothyroid. I am against meds that cause chemical alterations in the brain and would look into the thyroid issue further. Hashimotos causes all kinds of bad symptoms.

    Read this!


You may also like...